MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 14MM STRAIGHT BLADE-ROUND EDGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 14MM STRAIGHT BLADE-ROUND EDGE
Model Number 399.37
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case ¿ no patient information will be reported.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Veterinary complaint: it was reported that during a procedure on (b)(6) 2019, the periosteal elevator straight blade snapped in two, almost in the midline, at the handle.The procedure was completed successfully with a five (5) minute delay.Patient was fine.This report is for a periosteal elevator.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The periosteal elevator 14 mm straight blade-round edge (part # 399.37, lot # a7na40, mfg # week 40, 2004) was received at us (b)(4) with the handle broken transversely into 2 separate pieces.This is consistent with the reported complaint condition, thus confirming the complaint.The metallic portion of the instrument showed no signs of breakage.Dimensional analysis was not performed due to post manufacturing damage.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 399.37, lot number: a7na40, manufacturing site: (b)(4).Release to warehouse date: week 40, 2004.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 15 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 14MM STRAIGHT BLADE-ROUND EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9191798
Report Number2939274-2019-61545
Device Sequence Number14367543
Product Code HTE
UDI-Device Identifier10886982202758
UDI-Public(01)10886982202758
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.37
Device Catalogue Number399.37
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1